Ohio, 2019Strong Wind in Ohio, February 24, 2019
February 24, 2019 · NWS ILN · 2 events in 2 counties and zones
A strong cold front crossed through the region in the morning. The winds behind the front gusted between 40 and 60 mph for most of the region for several hours.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $61,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front crossed through the region in the morning. The winds behind the front gusted between 40 and 60 mph for most of the region for several hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 24, 5:54 AM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Feb 24, 5:54 AM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
554 AM EST Sun Feb 24 2019
.SYNOPSIS...
A strong cold front will sweep east across the area this morning.
Showers and perhaps a thunderstorm will accompany this front with
very windy conditions developing this morning. A few lingering
showers will persist into the afternoon before diminishing as
high pressure begins to nose into the region. High pressure will
settle in for Monday and Tuesday with dry weather and colder
temperatures.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Mid level closed low over the Upper MS Vly to pivot through the
Great Lakes today. Associated deep low pressure to deepen with
models dropping the central pressure close to 20 mb as it tracks
northeast into Canada by evening. Strong cold front pushing east
across Indiana with a line of convection indicated on radar
mosaic. This feature will sweep east across the area early this
morning. Winds will shift to the southwest with this initial
frontal passage and winds will gust up to 40 kts. As the
pressure gradient tightens and favorable mixing occurs today
expect very windy conditions to develop. Momentum transfer
technique suggests wind gusts up to 50 kts across the north
and 40 to 45 kts across the south. Therefore, have continued a
high wind warning north and a wind advisory south.
High chance category for showers and perhaps a rumble of
thunder will diminish with the passage of the initial front
this morning.
A mid level shortwave combined with the CAA and steep low level
lapse rates will keep a chance of showers and redeveloping
clouds over the area. The best chance for showers into the mid
aftn will occur north of I-70 where a mix and change to snow
showers will occur.
Strong CAA will develop with the passage of the frontal system
today reinforced by a secondary front this aftn. Temperatures
for much of area will fall through the day. The far south will
observe a small temperature rise early in the day before
falling. Expect temperatures by late afternoon from the lower
30s northwest to the lower 40s southeast.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
As the strong storm system lifts into southeast Canada northwest
flow will develop across the Ohio Valley. Clouds will diminish
across the southwest late this aftn into this evening. In the
cyclonic flow with favorable flow off Lake Michigan lingering
clouds will diminish last across the north between 05Z and 08Z.
Strong westerly winds will drop below headline criteria by late
evening.
Expect cold temperatures to drop to lows from the mid teens
northwest to the mid 20s southeast.
Surface ridge to build into the area Monday offering dry
weather. Temperatures look to be 7 to 10 degrees below normal
with highs from near 30 north to the lower 40s south.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
A large area of high pressure will be centered over the Northern
Plains Monday night and Tuesday. The dry air and subsidence in the
northerly flow ahead of the high will provide dry weather for the
ILN FA. Light rain and snow could affect northern counties on
Wednesday due to a disturbance over the Great Lakes, though the
effects will be mitigated by the still present surface high. A band
of light rain and snow may develop on Thursday with the area on the
northern fringe of low pressure crossing Tennessee. A potent surface
low developing ahead of a digging upper trough will bring the
likelihood for rain mixing with snow late Friday into Saturday.
Below normal highs in the low 30s to mid 40s will be observed on
Tuesday under cold advection. Near normal highs in the low 40s to
low 50s Wednesday will be followed by cooler readings around 40 on
Thursday. Expect a modest rise back to the low 40s to low 50s Friday
before another round of cold advection pushes readings down a few
degrees on Saturday.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
Strong cold front will sweep east across the TAF sites early
this morning. Winds will become strong and MVFR ceilings will
develop behind this front. Winds will veer to the west with
gusts of 45 to 50 knots possible, with the highest gusts across
the northern TAF sites. Gusty west winds will persist through
much of the day before beginning to decrease heading into
evening.
Expect MVFR cigs to continue through most of the day before
improving late in the afternoon. Upper trof passing through the
area and steepening low level lapse rates will result in
favorable conditions for post frontal showers into mid aftn
especially across the northern TAF sites. Clouds will decrease
with clearing taking place late in the day into the evening.
Expect VFR conditions overnight into Monday as surface high
pressure builds into the region.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 10 PM EST this evening for OHZ060>065-
070>074-077>082-088.
High Wind Warning until 10 PM EST this evening for OHZ026-034-
035-042>046-051>056.
KY...Wind Advisory until 10 PM EST this evening for KYZ089>100.
IN...Wind Advisory until 10 PM EST this evening for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Coniglio
AVIATION...ARHazardous weather outlook, Feb 24, 3:24 AM EST, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
324 AM EST Sun Feb 24 2019
OHZ026-034-035-042>046-051>056-250830-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Madison-Franklin OH-Licking-
324 AM EST Sun Feb 24 2019
...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>065-070>074-077>082-
088-250830-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Preble-Montgomery-Greene-
Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
324 AM EST Sun Feb 24 2019
...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 24, 3:21 AM EST, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Wilmington OH
321 AM EST SUN FEB 24 2019
KYZ099-100-OHZ079-081-240845-
Mason KY-Lewis KY-Adams OH-Brown OH-
321 AM EST SUN FEB 24 2019
...A SHOWER WITH GUSTY WINDS AND HAIL WILL AFFECT CENTRAL MASON...
NORTHWESTERN LEWIS...SOUTHEASTERN BROWN AND ADAMS COUNTIES UNTIL 345
AM EST...
At 321 AM EST, radar indicated a shower near Aberdeen, moving
northeast at 55 mph.
HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Maysville, Washington, West Union, Manchester, Peebles, Ripley,
Aberdeen, Blue Creek, Decatur, Concord, Trinity, Moranburg,
Dunkinsville, Bradysville, State Route 348 at State Route 125,
Wamsley, Locust Grove, Bentonville, South Ripley and Tuckahoe.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3872 8389 3904 8330 3902 8328 3899 8327
3876 8327 3859 8380
TIME...MOT...LOC 0821Z 240DEG 49KT 3870 8372
ConiglioSpecial weather statement, Feb 24, 4:00 AM EST, 3 hours before
Special Weather Statement
National Weather Service Wilmington OH
400 AM EST SUN FEB 24 2019
OHZ034-035-240930-
Auglaize OH-Mercer OH-
400 AM EST SUN FEB 24 2019
...A SHOWER WITH GUSTY WINDS AND HAIL WILL AFFECT NORTHWESTERN
AUGLAIZE AND MERCER COUNTIES UNTIL 430 AM EST...
At 359 AM EST, radar indicated a shower near Geneva, moving northeast
at 55 mph.
HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Celina, Wapakoneta, St. Marys, Coldwater, St. Henry, Fort Recovery,
Rockford, New Knoxville, Moulton, Wabash, Mendon, Chickasaw,
Buckland, Montezuma, Chattanooga, Kossuth, Tama, Neptune, State Route
116 at State Route 197 and Carthagena.
This includes I-75 in Ohio between mile markers 109 and 115.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4068 8445 4069 8422 4066 8422 4066 8417
4054 8409 4036 8480 4071 8480 4073 8477
4073 8446
TIME...MOT...LOC 0859Z 240DEG 49KT 4058 8484
ConiglioStrong Wind, Butler
- When
- February 24, 7:00 AM EST to 10:00 PM EST
- Where
- Butler forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
The AWOS 2 miles northwest of Middletown measured a 49 mph gust, as did a CWOP platform northeast of Beckett Ridge. The ASOS at the Butler County Regional Airport measured a 48 mph gust. A hotel sign was blown down north of Oxford.
Strong Wind, Hamilton
- When
- February 24, 7:00 AM EST to 10:00 PM EST
- Where
- Hamilton forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $60,000
- Reported by
- ASOS
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
Lunken Airport measured a 51 mph gust. The AWOS at Cincinnati West Airport measured a 48 mph gust. Several trees and power poles were blown down causing power outages. A scaffolding was blown over, and a partial collapse of a wall of Saigon Market building in Cincinnati crushed a vehicle.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Heavy Rain in California, February 24 to 27, 20191 death · 35 events
- High Wind in Michigan, February 24 to 25, 2019$52 million · 52 kt wind · 16 events
- Flooding and High Wind in West Virginia, February 24 to 26, 2019$2.1 million · 76 kt wind · 47 events
- High Wind in Michigan, February 24, 2019$8.5 million · 53 kt wind · 17 events
- High Wind in Ohio, February 24 to 25, 2019$4.0 million · 60 kt wind · 29 events
- Winter Storm and Flooding in California, February 24 to 28, 2019$1.7 million · 37 events
- Flash Flooding and Blizzard in New York, February 24 to 25, 20192 injured · $663,000 · 70 kt wind · 26 events
- Tornado and Damaging Wind in Georgia, February 24, 2019$401,000 · EF1 · 2 events
- High Wind in Virginia, February 24 to 25, 2019$279,000 · 59 kt wind · 20 events
- Strong Wind in Vermont, February 24 to 26, 2019$310,000 · 16 events
- Blizzard and High Wind in New York, February 24 to 25, 2019$100,000 · 60 kt wind · 31 events
- Flood and Strong Wind in Ohio, February 24, 2019$227,000 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 810558, 810563.